MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM045
Medical Device Problem Codes Fracture (1260); Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a px slim delivery microcatheter (px slim).During the procedure, while inserting a px slim into a non-penumbra diagnostic catheter, the physician experienced resistance and the px slim would not advance.Upon looking under fluoroscopy, it was noticed that the px slim was fractured in two parts inside the diagnostic catheter.Therefore, the diagnostic catheter containing the fractured px slim tip was removed.The procedure was completed using a new catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pxslim was fractured approximately 78.5 cm from the hub.Conclusions: evaluation of the returned pxslim confirmed that the catheter was fractured.If the device was forcefully advanced against resistance while the proximal portion is outside patient anatomy, the catheter may become fractured.The non-penumbra sheath was not returned for evaluation; therefore, the root cause of this resistance could not be determined.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7924150
Report Number3005168196-2018-01940
Device Sequence Number16540585
Product Code DQY
UDI-Device Identifier00814548016412
UDI-Public00814548016412
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2020
Device Catalogue NumberPXSLIM045
Device Lot NumberF79981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005